Oklahoma, 2006

Damaging Wind in Oklahoma, September 11, 2006

September 11, 2006 · NWS OUN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 11, 10:00 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 11, 10:00 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT MON SEP 11 2006

WEAK COLD FRONT CONTINUES TO MOVE SLOWLY SWD ACROSS THE FA THIS
MORNING. TEMPS AHEAD OF THE FRONT REMAIN FAIRLY WARM AND WITH MORE
SUN EXPECTED IN THAT AREA WILL BUMP UP MAX TEMPS A COUPLE OF CATS.
A FEW SHOWERS HAVE DEVELOPED FROM SW INTO CNTRL OK ROUGHLY IN VCNTY
OF H8 FRONT.  EXPECT THIS TO CONTINUE INTO THE AFTN AS ANOTHER MINOR
S/W MOVES THROUGH IN NWLY UPR FLOW.  ACTIVITY MAY BE STRONGER AND
MORE WIDESPREAD IN THE SE AS FRONT MOVES INTO THAT AREA.

II

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
307 AM CDT MON SEP 11 2006

.DISCUSSION...
LARGE-SCALE PATTERN TRANSITION IS UNDERWAY THAT WILL LEAD TO A
LONGWAVE TROF OVER THE WESTERN U.S. AND A SW FLOW ALOFT OVER THE
PLAINS BY LATE WEEK. THIS PATTERN HAS BEEN HARD TO COME BY IN RECENT
MONTHS/YEARS - OR AT LEAST HARD TO KEEP AROUND FOR ANY SUSTAINED
LENGTH OF TIME.  IT REMAINS TO BE SEEN WHETHER WE WILL BE ABLE TO
TAKE ADVANTAGE OF THIS LONGWAVE SETUP TO CATCH UP ON MUCH-NEEDED
RAINFALL OVER THE SOUTHERN PLAINS.

NEAR-TERM ISSUE IS THE DOUBLE-BARREL UPPER TROF NOW OVER THE PLAINS.
COLD FRONT CURRENTLY ANALYZED ACROSS NE/CENTRAL OK EXPECTED TO
MOVE SE INTO TX AND FAR SE OK BY THIS EVENING... WITH RAIN/TSTORM
CHANCES DIMINISHING BEHIND IT. THIS MOVEMENT WILL BE DRIVEN
PARTIALLY BY CONVECTIVE OUTFLOW AND PARTIALLY BY SHORTWAVE TROF
ACTION ASSOCIATED WITH THE LEAD UPPER SYSTEM NOW OVER THE CENTRAL
PLAINS. MAIN SHOT OF COOLER/DRIER AIR IS NOT EXPECTED TO MAKE A
STRONG PUSH S UNTIL THE KICKER TROF NOW DIVING INTO THE DAKOTAS
REACHES THE CENTRAL/S PLAINS TONIGHT. LOW CLOUDS MAY REMAIN
WIDESPREAD TONIGHT AND INTO AT LEAST EARLY TUE BEHIND THE FRONT...
BUT THE NAM LOOKS OVERDONE IN PROGGING WIDESPREAD 90+ RH AT LOW
LEVELS OVER E KS AND NE OK INTO LATE TUE. THUS EXPECT BREAKS IN
CLOUDS AND ENOUGH HEATING TO WARM N OK AT LEAST INTO MID-UPPER
70S. ALL IN ALL WE HAVE FOLLOWED MOS AND PERSISTENCE.

EASTWARD PROGRESSION OF THE CENTRAL PLAINS TROF WILL BE FOLLOWED BY
INCREASING RIDGING SFC AND ALOFT OVER THE AREA WED-THU... AS
TEMPORARY DOUBLE-VORTEX BLOCK OVER THE SW IS BROKEN DOWN BY
STRONG HEIGHT FALLS OVER THE PACIFIC NW. THIS SHOULD LEAD TO A DRY
AND RELATIVELY PLEASANT LATE-SUMMER REGIME WITH WARM DAYS AND MILD
NIGHTS. S PART OF THE BLOCK... IN FORM OF AN UPPER LOW NOW SETTING
UP NEAR S CA... WILL BE EJECTED INTO THE S PLAINS THU-FRI. THIS
SYSTEM WILL HAVE LIMITED TIME TO TAP THE GULF... AND THUS WILL
LIKELY BE STARVED FOR MOISTURE BY THE TIME IT GETS HERE. MORE
SIGNIFICANT DEVELOPMENT WILL BE AN INTENSIFYING SFC AND UPPER
STORM SYSTEM OVER THE N ROCKIES/PLAINS NEXT WEEKEND. ALTHOUGH
STRONG DYNAMIC FORCING APPEARS LIKELY TO REMAIN MOSTLY N OF THE
AREA... RETURN FLOW FROM GULF AND INCREASING W-SW FLOW ALOFT COULD
LEAD TO DECENT INSTABILITY & SHEAR ALONG THE TRAILING COLD FRONT
BY AROUND SUNDAY. WE HAVE BUMPED POPS UP TO CHANCE CATEGORY ON
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  83  60  80  59 /  30  10   0   0
HOBART OK         82  60  82  58 /  30  10   0   0
WICHITA FALLS TX  85  63  84  61 /  40  10   0   0
GAGE OK           78  55  79  54 /  10  10   0   0
PONCA CITY OK     80  58  76  56 /  30  10   0   0
DURANT OK         87  63  82  59 /  40  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/24
Hazardous weather outlook, Sep 11, 11:00 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON SEP 11 2006

OKZ004>048-050>052-TXZ083>090-121300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO ORGANIZED AREA OF SEVERE THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT.

DISCUSSION...
A COLD FRONT FROM NORTHEAST OKLAHOMA INTO WESTERN NORTH TEXAS AT
MIDDAY...WILL CONTINUE TO MOVE SOUTHEAST MOVING THROUGH SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA BY EVENING. AFTERNOON HEATING WILL
ALLOW SLIGHT INSTABILITY TO DEVELOP ACROSS SOUTHERN OKLAHOMA AND
NORTH TEXAS WHICH MAY BE SUFFICIENT FOR AN ISOLATED SEVERE
THUNDERSTORM OR TWO NEAR AND SOUTH OF THE COLD FRONT THIS AFTERNOON.
HOWEVER LIGHT WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE
WILL PREVENT ANY ORGANIZED SEVERE WEATHER. THUNDERSTORM CHANCES WILL
DECREASE TO THE NORTH OF THE FRONT AND THUNDERSTORM CHANCES THIS
EVENING AND OVERNIGHT WILL BE CONFINED TO SOUTHEAST OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY SEP 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES RETURN TO THE FORECAST ON FRIDAY AS AN UPPER
LEVEL STORM SYSTEM DEVELOPS OVER THE WESTERN UNITED STATES AND SMALL
DISTURBANCES APPROACH THE PLAINS. THESE THUNDERSTORM CHANCES
CONTINUE THROUGH THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY SEPTEMBER 12.

In the hours before

Local storm report, Sep 11, 9:31 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1031 AM CDT MON SEP 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     RHINELAND               33.53N 99.65W
09/10/2006                   KNOX               TX   LAW ENFORCEMENT

            POWER POLES BENT OVER, LEANING OVER THE ROAD NEAR FM 2534
            AND 267 JUST SOUTH OF RHINELAND.

0545 PM     HAIL             3 W DURHAM              35.83N 99.97W
09/10/2006  E1.00 INCH       ROGER MILLS        OK   PUBLIC

0600 PM     HAIL             12 SW ARNETT            36.01N 99.92W
09/10/2006  E1.00 INCH       ELLIS              OK   PUBLIC

0600 PM     TSTM WND GST     12 SW ARNETT            36.01N 99.92W
09/10/2006  E60 MPH          ELLIS              OK   PUBLIC

0845 PM     TSTM WND GST     4 W DILL CITY           35.28N 99.20W
09/10/2006  E60 MPH          WASHITA            OK   PUBLIC

            ALSO REPORTED 1.5 INCH DIAMETER TREE LIMBS DOWN.

0915 PM     TSTM WND GST     ROCKY                   35.16N 99.06W
09/10/2006  E65 MPH          WASHITA            OK   EMERGENCY MNGR

&&

JLP
Special weather statement, Sep 11, 1:20 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT MON SEP 11 2006

OKZ042-111945-
PONTOTOC OK-
220 PM CDT MON SEP 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF FITTSTOWN AT 220 PM
CDT...MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Sep 11, 1:34 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT MON SEP 11 2006

OKZ032-112000-
HUGHES OK-
234 PM CDT MON SEP 11 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF
STUART TO 3 MILES SOUTH OF ATWOOD AT 234 PM CDT...MOVING EAST AT 10
MPH.

THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND FREQUENT LIGHTNING
AS THEY MOVE ACROSS SOUTHERN HUGHES COUNTY. SMALL HAIL IS ALSO
POSSIBLE WITH THESE STORMS.

The radar

The Norman radar (KTLX), 102 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pontotoc

When
September 11, 1:45 PM CST
Where
Pontotoc County, 6 mi SW of Fittstown
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.550, -96.700

Wind gust was measured by the Oklahoma mesonet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534837.